Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243461] of Richard T. Durrett

Papers Published

  1. Durrett, R; Steif, JE, Some rigorous results for the Greenberg-Hastings Model, Journal of Theoretical Probability, vol. 4 no. 4 (1991), pp. 669-690, ISSN 0894-9840 [doi]
    (last updated on 2017/12/16)

    Abstract:
    In this paper, we obtain some rigorous results for a cellular automaton known as the Greenberg-Hastings Model. The state space is {0, 1, 2}Zd. The dynamics are deterministic and discrete time. A site which is 1 changes to 2, a site which is 2 changes to 0, and a site which is 0 changes to a 1 if one of its 2 d neighbors is a 1. In one dimension, we compute the exact asymptotic rate at which the system dies out when started at random and compute the topological entropy. In two or more dimensions we show that starting from a nontrivial product measure, the limit exists as 3 m→∞ and is Bernoulli shift. Finally, we investigate the behavior of the system on a large finite box. © 1991 Plenum Publishing Corporation.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320